MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-18700-03 drivers were received for investigation.Visual inspection under micro-vu id: (b)(4) identified that the distal tip of one of the two returned drivers had broken.No fragments were returned for inspection.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head.Additionally, corrosion was present along both driver shafts.The cause remains undetermined.
 
Event or Problem Description
On 04/18/2022, it was reported by a distributor via sems that (2) ar-18700-03 driver shafts are rusted, and stripped.Also an ar-18700-29 driver shaft, half of the tip broke-off.This was discovered on (b)(6) 2022 during a ulna and radius orif.The case was completed using a mosquito clamp as there was no other driver available.There was no patient effect reported.

Brand Name
DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14602203
Report Number1220246-2022-05026
Device Sequence Number5562670
Product Code LXH
UDI-Device Identifier00888867303553
UDI-Public00888867303553
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, NON-RETAINING, MINI AO
Device Catalogue NumberAR-18700-29
Device Lot Number1392042
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown